Boots Aspirin 75 mg Gastro-Resistant Tablets (GSL)

Patient Leaflet Updated 06-Feb-2017 | THE BOOTS COMPANY PLC

Boots Aspirin 75 mg Gastro-Resistant Tablets (GSL)

Information for the user

Boots Aspirin 75 mg Gastro-resistant tablets

Read all of this leaflet carefully because it contains important information for you.

This medicine is available without prescription to treat minor conditions. However, you still need to take it carefully to get the best results from it.

  • Keep this leaflet, you may need to read it again
  • Ask your pharmacist if you need more information or advice

What this medicine is for

This medicine belongs to a group of medicines called antiplatelet agents that help prevent blood cells sticking together.

It can be used to help prevent further heart attacks and strokes in patients who have had a history of these conditions. It can also be used after by-pass surgery.

It should not be used for pain relief or to reduce fever.

Before you take this medicine

This medicine can be taken by adults and children aged 16 years and over. However, some people should not take this medicine or should seek the advice of their pharmacist or doctor first.

If you are taking this medicine for the first time, talk to your doctor to make sure it is suitable for you.

Do not take:

  • If you are under 16 years old, unless your doctor tells you to
  • If you are allergic to any of the ingredients
  • If you have ever had a bad reaction to aspirin or any other non-steroidal anti-inflammatory medicines (you have ever had asthma, swelling of the lips or face, itchy skin or runny nose after taking them)
  • If you have, or ever had, an ulcer in your stomach or intestine
  • If you have, or ever had, a bleed in your stomach or intestines (you may have been sick and it contained blood or dark particles that looked like coffee grounds and/or passed blood in your stools or passed black tarry stools)
  • If you have had other types of bleeding like a stroke
  • If you have a blood clotting disorder (e.g. haemophilia or thrombocytopenia) or are taking medicines to thin your blood
  • If you are taking more than 15 mg per week of methotrexate
  • If you have gout
  • If you have severe kidney or liver problems
  • If you are pregnant and in the last 3 months of pregnancy
  • If you are breastfeeding

Talk to your pharmacist or doctor:

  • If you have asthma or other allergic disease
  • If you have other kidney or liver problems (see “Do not take”)
  • If you have high blood pressure (your doctor may want to monitor you more closely)
  • If you are dehydrated
  • If you have a condition called glucose-6-phosphate dehydrogenase deficiency
  • If you are elderly (your doctor may want to monitor you more closely)
  • If you are pregnant and in the first 6 months of pregnancy

Other important information

If you have surgery (even minor surgery such as tooth extraction) or any blood tests, tell your doctor or hospital staff that you are taking this medicine. If you get any unusual bleeding symptoms, talk to your doctor.

There is a possible association between aspirin and Reye’s syndrome when given to children. Reye’s syndrome is a very rare disease, which can be fatal. For this reason aspirin should not be given to children under the age of 16 years unless on the advice of a doctor.

If you drink alcohol (wine, beer, spirits) when you are taking these tablets, it may make your stomach more sensitive to aspirin.

If you take other medicines

Before you take these tablets, make sure that you tell your pharmacist about ANY other medicines you might be using at the same time, particularly the following:

  • Warfarin or other blood thinners
  • Medicines for depression
  • Methotrexate (for cancer, skin problems, rheumatic problems, Crohn’s disease)
  • Ciclosporin or tacrolimus (given after transplant surgery, or psoriasis or rheumatism)
  • Mifepristone (for termination of pregnancy) – do not take this medicine for 8 to 12 days after taking mifepristone
  • Other non-steroidal anti-inflammatory medicines, like ibuprofen (to relieve pain, reduce swollen joints, muscles and ligaments)
  • Corticosteroids like prednisolone (used for many conditions such as pain, swelling, allergy, asthma, rheumatism and skin problems)
  • Phenytoin and sodium valproate (for epilepsy)
  • Medicines for diabetes, such as gilbenclamide, glipizide (sulphonylureas) or insulin
  • Medicines used to treat high blood pressure like ACE inhibitors (e.g. Ramipril, captopril)
  • Water tablets (diuretics e.g. spironolactone and acetazolamide)
  • Metoclopramide (for feeling sick or being sick)
  • Probenecid and sulfinpyrazone (for gout)
  • Lithium (for severe mental problems)
  • Medicines for heart problems (e.g. digoxin)
  • Sulphonamide antibiotics (e.g. co-trimoxazole)
  • Acetazolamide (for glaucoma)
  • Zafirluklast (for asthma)
  • Antacids (for indigestion) or adsorbents (e.g. kaolin for diarrhoea)

If you are unsure about interactions with any other medicines, talk to your pharmacist. This includes medicines prescribed by your doctor and medicine you have bought for yourself, including herbal and homeopathic remedies.

How to take this medicine

Check the foil is not broken before use.

If it is, do not take that tablet.

Adults of 16 years and over: take one or two tablets once a day

In some cases your doctor may advise you to take more tablets. In this case follow your doctor’s instructions.

Swallow the tablet whole with water. Do not cut, chew or crush the tablet.

Do not give to children under 16 years, unless your doctor tells you to.

Do not take more than the amount recommended above.

If you take too many tablets: Talk to a doctor straight away.

Possible side effects

Most people will not have problems, but some may get some.

If you get any of these serious side effects, stop taking the tablets. See a doctor at once:

  • You are sick and it contains blood or dark particles that look like coffee grounds
  • Pass blood in your stools or pass black tarry stools
  • Difficulty in breathing, asthma, swelling of the face, neck, tongue or throat, runny nose (severe allergic reactions)
  • Allergic skin reactions such as itchy, red, raised rash (which can sometimes be severe and include peeling, blistering and lesions of the skin)
  • Unusual bleeding which may cause blood in the urine, coughing up blood or a stroke due to bleeding in the brain

If you get any of the following side effects see your pharmacist or doctor:

Common side effects

(may affect 1 to 10 people in 100)

  • Heartburn
  • Increased tendency for bleeding

Uncommon side effects

(may affect 1 to 100 people in 1000)

  • Runny nose, breathlessness
  • Hives

Rare side effects

(may affect 1 to 1000 people in 10,000)

  • Feeling sick, being sick, stomach irritation and pain
  • Difficulty in breathing, asthma attacks
  • Inflammation of blood vessels
  • Heavy periods
  • Unusual bruising, or infections such as sore throats – this may be a sign of very rare changes in the blood

Side effects with unknown frequency

(cannot be estimated from available data)

  • Increased bleeding time, e.g. when you have a nose bleed, bleeding gums (if bleeding is severe or lasts for a long time, talk to your doctor straight away
  • Blood problems such as anaemia
  • Headache, feeling dizzy (vertigo)
  • Reduced hearing, ringing in the ears
  • Diarrhoea, ulcers and perforation in the stomach or gut
  • High levels of uric acid in the blood
  • Water retention
  • Kidney problems including kidney stones
  • Liver problems

Reporting of side effects

If you get any side effects, talk to your doctor, pharmacist or nurse. This includes any possible side effects not listed in this leaflet. You can also report side effects directly via the Yellow Card Scheme at: www.mhra.gov.uk/yellowcard. By reporting side effects you can help provide more information on the safety of this medicine.

How to store this medicine

Do not store above 25°C.

Store in the original package.

Keep this medicine in a safe place out of the sight and reach of children, preferably in a locked cupboard.

Use by the date on the end flap of the carton.

What is in this medicine

Each gastro-resistant tablet contains Aspirin 75 mg, which is the active ingredient.

As well as the active ingredient, the tablets also contain potato starch, calcium hydrogen phosphate dihydrate (E341), microcrystalline cellulose (E460), talc (E553b), methacrylic acid-ethylacrylate-copolymer (containing sodium laurilsulfate, polysorbate 80), macrogol, simeticone.

The pack contains 28 or 56 white, circular tablets, plain on both sides.

Who makes this medicine

Manufactured for

The Boots Company PLC
Nottingham
NG2 3AA

by the Marketing Authorisation holder

Bristol Laboratories Ltd
Unit 3 Canalside
Northbridge Road
Berkhamsted
HP4 1EG

Leaflet prepared November 2016

If you would like any further information about this medicine, please contact

The Boots Company PLC
Nottingham
NG2 3AA
Company Contact Details
THE BOOTS COMPANY PLC
Address

1 Thane Road West, Beeston, Nottingham, NG2 3AA

Fax

+44 (0)1159 592 565

Telephone

+44 (0)1159 595 165